# SDR 2010FA0001222

- Difficulty date: November 4, 2010
- Submitted: December 3, 2010
- Operation: General aviation
- Aircraft: N7347N
- Make and model: Cessna TU206G
- Aircraft serial: U20603624
- Engine: Cont TSIO520M
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 103493504
- Part serial: K091802
- Condition: Failed
- Location: Left
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

THIS O/H MAGNETO WAS INSTALLED ON THE ACFT IAW MM AND STANDARD PRACTICES, TIMED TO ENG IAW MM.  THE ENGINE WAS RUNUP IAW POH AND THE MAG CHECK WAS SATISFACTORY.  THE ENGINE WAS SHUTDOWN AND COWLING INSTALLED.  AT THE NEXT ENGINE STARE, THE LT MAGNETO FAILED TO FUNCTION, WAS REMOVED AND FOUND TO HAVE A BINDING PROBLEM WITH RESPECT TO ROTATION.  ALSO, THE IMPULSE COUPLING WAS LOCKED UP AND WOULD NOT FUNCTION.  THE MAG DRIVE COUPLING AND RETAINER WERE DAMAGED, CAUSING A SHIFT IN THE TIMING.  EXAMINATION SHOWED A BINDING IN THE ROTATING PARTS OF THE MAGNETO AND A GRINDING SOUND.  THE PART WILL BE RETURNED TO THE SUPPLIER FOR WARRANTY.
